MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATOR

INTEGRA LIFESCIENCES MANSFIELD CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATOR
Catalog Number 261221
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code Brain Injury (2219)
Date of Event 12/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a disposable perforator (id 261221) failed to stop and damaged the dura mater and the nonfunctional part of the brain.Hemostasis was performed as an immediate measure to manage the patient¿s condition.There was less than 30 minutes of surgical delay.According to information provided, the manufacturer of the drill used with the perforator is unknown.It is unknown if the drill was electric or pneumatic.It is also unknown if the perforator clicked in place in the drill, and if the recommended spring tests being performed between each burr hole.Three burr holes were completed before the perforator malfunctioned.It is unknown if there have been recent changes with the drill and with the driver.It is also unknown how the procedure was completed.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The disposable perforator (id 261221 was returned for evaluation.Failure analysis: the returned device was visually inspected.Device was lightly soiled.No other defect or damage found.Device pass all functional tests including spring test per ifu and unit successfully drilled 5 holes, and the perforator functioned as designed.The complaint was not confirmed.Root cause analysis: the complaint was not confirmed in the complaint investigation and failure analysis.A potential cause of the be related to the angle positioning, pressure and/or incorrect fit between the hudson driver and the perforator body application during use.

Brand Name
CODMAN DISPOS PERFORATOR
Common Device Name
DISPOSABLE PERFORATOR
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24133371
Report Number3014334038-2026-00003
Device Sequence Number10387223
Product Code HBF
UDI-Device Identifier10381780513599
UDI-Public10381780513599
Combination Product (Y/N)N
PMA/510(K) Number
K791101
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number261221
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer03/10/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown